Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

November 11, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Nov 11, 2021, 8:52 AM CST for Walton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2021, 8:52 AM CST (14:52 UTC)
Expired
Nov 11, 2021, 9:15 AM CST
In force
23 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50
Spout
Possible

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS82 KTAE 111452 CCA
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
852 AM CST Thu Nov 11 2021
 
FLZ108-111515-
South Walton FL-
852 AM CST Thu Nov 11 2021

...A shower with a possible waterspout may impact shoreline 
locations near Choctaw Beach through 915 AM CST...

At 850 AM CST, Doppler radar was tracking a shower capable of 
producing a waterspout over Choctawhatchee Bay south of Choctaw 
Beach, moving north at 15 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally 
         hazardous waters. Gusty winds could knock down tree limbs 
         and blow around unsecured objects.

Locations impacted include...
Choctaw Beach.

LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
      3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631 

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Nov 11, 5:43 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 11, 5:43 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
643 AM EST Thu Nov 11 2021

.AVIATION...
[Through 12Z Friday]

A mix of VFR/MVFR conditions is expected to prevail today as a
weakening frontal system nears the region. However, some
terminals will have a few hours of IFR/LIFR ceilings this morning
until they gradually lift by 15z. Light rain showers will bring
temporary ceiling/visibilities restrictions to MVFR/IFR levels at
times through the period. Light easterly/southeasterly flow will
increase through the afternoon and become southerly by the end of
the TAF period. Late in the TAF period and into Friday morning
expect widespread low ceilings and potentially fog to develop as
the front slowly moves through the region.

&&

.PREV DISCUSSION [330 AM EST]...

.NEAR TERM [Through Tonight]...

A large central US upper level trough is expected to slowly
translate east through early Friday as cyclonic flow aloft prevails
today. At the surface, moist southerly flow will develop through the
afternoon as a weakening cold front nears the forecast area tonight.
Scattered showers ahead of and along the front are possible as
conditions warm up through the afternoon across the forecast area.
Some thunder can't be ruled out, but with weak instability present,
any thunderstorms would likely be confined to the front off to the
northwest where the greatest upper level support is expected to
reside.

Whatever is left of the frontal boundary this afternoon will slowly
slide into the remainder of the forecast area late tonight. However,
with upper level support quickly moving off to the northeast, and
loss of daytime heating, expect only an isolated shower or two in
the overnight hours.

.SHORT TERM [Friday Through Saturday]...

Weakening front will continue southward and dissipate over the FL
peninsula and Gulf waters Friday. Very little in the way of rain
chances are expected Friday and Friday night. A stronger cold
front will be on its heels and sweep through Saturday. A few
showers could occur in coastal sections early Saturday morning but
moisture will be lacking as the first front scoured out much of
the available moisture. What this front will bring is cooler
temperatures heading into the long term. Highs Friday are expected
to be in the 70s. A decent temperature gradient will exist for
highs Saturday with low 60s in southeast AL to mid 70s in the
eastern FL Big Bend.

.LONG TERM [Saturday Night Through Thursday]...

Surface high pressure settles into the northern Gulf coast behind
the Saturday cold front. Northwesterly surface flow will continue
through Monday. This will set up cool days and cold nights. Lows
in the upper 30s to lower 40s and highs in the 60s will prevail
with dry conditions. Another dry cold front will pass by Monday
with high pressure, initially over the southern Appalachians
Tuesday, will move off the east coast Wednesday. Mid 60s for highs
on Tuesday but surface winds become easterly beginning Wednesday
which signals a warmup Wednesday and Thursday. Highs during this
later portion will return to the 70s as dry weather continues.

.MARINE...

Onshore southerly flow will prevail today into the evening as high
pressure is situated off the eastern seaboard. Winds will become
northerly beginning Friday behind a cold frontal passage. Another
front Saturday will bring stronger offshore winds and at least
small craft exercise caution conditions Saturday and Saturday
night. Moderate offshore winds will continue into early next week.

.FIRE WEATHER...

Warm conditions continue this afternoon but increased moisture,
scattered showers, and winds around 5 to 10 mph from the south
will keep fire weather concerns low today. A weakening front moves
into the area on Friday with light westerly winds moving in
behind this feature. In the absence of a stronger push of westerly
winds, expect low dispersions on Friday. A stronger front moves
into the area late on Saturday which will bring much cooler and
drier conditions for the remainder of the upcoming weekend.

.HYDROLOGY...

Rainfall amounts will generally be around half an inch or less
through the next week with isolated higher amounts within any
thunderstorms as two back-to-back cold front move through the area
through Saturday. There are no flooding concerns at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   77  60  77  52  71 /  30  10  10  10  10
Panama City   77  60  75  54  69 /  40  20  10  10  10
Dothan        77  55  72  47  64 /  40  40   0  10  10
Albany        78  59  74  48  67 /  40  30   0  10  10
Valdosta      78  61  75  50  70 /  30  10  10  10  10
Cross City    79  62  79  55  73 /  20  10  10  10  20
Apalachicola  76  62  75  57  70 /  30  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Nov 11, 8:51 AM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
851 AM CST Thu Nov 11 2021

FLZ108-111515-
South Walton FL-
851 AM CST Thu Nov 11 2021

...A strong thunderstorm will impact portions of  through 915 AM
CST...

At 850 AM CST, Doppler radar was tracking a shower capable of
producing a waterspout over Choctawhatchee Bay south of Choctaw
Beach, moving north at 15 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Choctaw Beach.

LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
      3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AH
Special weather statement, Nov 11, 8:52 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
852 AM CST Thu Nov 11 2021

FLZ108-111515-
South Walton FL-
852 AM CST Thu Nov 11 2021

...A shower with a possible waterspout may impact shoreline
locations near Choctaw Beach through 915 AM CST...

At 850 AM CST, Doppler radar was tracking a shower capable of
producing a waterspout over Choctawhatchee Bay south of Choctaw
Beach, moving north at 15 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Choctaw Beach.

LAT...LON 3053 8634 3051 8625 3048 8626 3048 8627
      3047 8630 3048 8633 3047 8635
TIME...MOT...LOC 1450Z 199DEG 12KT 3045 8631

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:10 AM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton21 hr
Nov 11, 8:37 AM CSTSpecial Marine WarningTAE53 min
Nov 11, 8:51 AM CSTSpecial Weather StatementTAEWalton24 min
Nov 11, 11:24 AM CSTSpecial Weather StatementTAEHolmes36 min
Nov 11, 12:00 PM CSTSpecial Weather StatementTAEGeneva30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.